Alert archive / Oklahoma / Wind Advisories in 2008
Wind Advisory 7, NWS Norman, OK
NWS Norman, OK issued this wind advisory at Jan 30, 2008, 4:10 AM CST for 8 counties in Texas; 38 counties in Oklahoma. It took effect at Jan 30, 2008, 10:09 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jan 30, 2008, 4:10 AM CST (10:10 UTC)
- In effect from
- Jan 30, 2008, 10:09 AM CST
- Expired
- Jan 30, 2008, 6:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Norman, OK
All 46 counties
Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Cleveland County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Garvin County, OK, Grady County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Jackson County, OK, Jefferson County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Lincoln County, OK, Logan County, OK, Major County, OK, McClain County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Pottawatomie County, OK, Roger Mills County, OK, Seminole County, OK, Stephens County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX
The radar
The Norman radar (KTLX), 106 km from the middle of the area, began a volume at 10:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 10.2 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2236 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- -63 m²/s²
- 0-3 km storm-relative helicity
- -90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KOUN 301010 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 410 AM CST WED JAN 30 2008 ...WIND ADVISORY LATE THIS MORNING THROUGH THIS AFTERNOON... .AN AREA OF LOW PRESSURE WILL DEVELOP TODAY ACROSS EASTERN COLORADO AS AN UPPER LEVEL STORM SYSTEM MOVES THROUGH WESTERN UNITED STATES. AS THIS OCCURS SOUTH WINDS WILL INCREASE TODAY AND BECOME QUITE STRONG BY LATE THIS MORNING ACROSS MUCH OF OKLAHOMA AND WESTERN NORTH TEXAS. OKZ004>025-027>029-033>040-044-045-TXZ083>090-301815- /O.NEW.KOUN.WI.Y.0007.080130T1700Z-080131T0000Z/ HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-GRADY-MCCLAIN-CLEVELAND- HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE-STEPHENS-GARVIN- COTTON-JEFFERSON-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR- ARCHER-CLAY- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD... PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY... CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA... KINGFISHER...GUTHRIE...STILLWATER...ELK CITY...SAYRE...CORDELL... ANADARKO...YUKON...EL RENO...MUSTANG...OKLAHOMA CITY... CHICKASHA...PURCELL...NORMAN...MOORE...HOLLIS...MANGUM...HOBART... ALTUS...FREDERICK...LAWTON...DUNCAN...PAULS VALLEY...WALTERS... WAURIKA...QUANAH...CHILLICOTHE...CROWELL...VERNON... WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR...ARCHER CITY... HOLLIDAY...LAKESIDE CITY...HENRIETTA 410 AM CST WED JAN 30 2008 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS AFTERNOON. STRONG SOUTH WINDS WILL DEVELOP ACROSS THE SOUTHERN PLAINS TODAY AS A STORM SYSTEM STRENGTHENS ACROSS THE HIGH PLAINS TO OUR WEST. SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS OVER 40 MPH WILL DEVELOP BY LATE THIS MORNING AND CONTINUE THROUGH THE AFTERNOON HOURS TODAY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES TRAVELING ALONG EAST WEST ROADWAYS. USE EXTRA CAUTION. $$ 30
3 follow-up statements
000 WWUS74 KOUN 301613 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 1013 AM CST WED JAN 30 2008 ...WIND ADVISORY THROUGH THIS AFTERNOON... .AN AREA OF LOW PRESSURE WILL DEVELOP TODAY ACROSS EASTERN COLORADO AS AN UPPER LEVEL STORM SYSTEM MOVES THROUGH THE WESTERN UNITED STATES. AS THIS OCCURS SOUTH WINDS WILL INCREASE TODAY AND BECOME QUITE STRONG ACROSS MUCH OF OKLAHOMA AND WESTERN NORTH TEXAS. OKZ026-030-031-310000- /O.EXB.KOUN.WI.Y.0007.080130T1613Z-080131T0000Z/ LINCOLN-POTTAWATOMIE-SEMINOLE- INCLUDING THE CITIES OF...CHANDLER...SHAWNEE...SEMINOLE 1013 AM CST WED JAN 30 2008 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. STRONG SOUTH WINDS WILL CONTINUE TO DEVELOP ACROSS THE SOUTHERN PLAINS TODAY AS A STORM SYSTEM STRENGTHENS ACROSS THE HIGH PLAINS TO OUR WEST. SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS OVER 40 MPH WILL CONTINUE THROUGH THE AFTERNOON HOURS TODAY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES TRAVELING ALONG EAST WEST ROADWAYS. USE EXTRA CAUTION. $$ OKZ004>025-027>029-033>040-044-045-TXZ083>090-310000- /O.EXT.KOUN.WI.Y.0007.080130T1609Z-080131T0000Z/ HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-GRADY-MCCLAIN-CLEVELAND- HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE-STEPHENS-GARVIN- COTTON-JEFFERSON-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR- ARCHER-CLAY- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD... PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY... CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA... KINGFISHER...GUTHRIE...STILLWATER...ELK CITY...SAYRE...CORDELL... ANADARKO...YUKON...EL RENO...MUSTANG...OKLAHOMA CITY... CHICKASHA...PURCELL...NORMAN...MOORE...HOLLIS...MANGUM...HOBART... ALTUS...FREDERICK...LAWTON...DUNCAN...PAULS VALLEY...WALTERS... WAURIKA...QUANAH...CHILLICOTHE...CROWELL...VERNON... WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR...ARCHER CITY... HOLLIDAY...LAKESIDE CITY...HENRIETTA 1013 AM CST WED JAN 30 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. STRONG SOUTH WINDS WILL CONTINUE TO DEVELOP ACROSS THE SOUTHERN PLAINS TODAY AS A STORM SYSTEM STRENGTHENS ACROSS THE HIGH PLAINS TO OUR WEST. SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS OVER 40 MPH WILL CONTINUE THROUGH THE AFTERNOON HOURS TODAY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES TRAVELING ALONG EAST WEST ROADWAYS. USE EXTRA CAUTION. $$
000 WWUS74 KOUN 302103 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 303 PM CST WED JAN 30 2008 ...WIND ADVISORY THROUGH THIS AFTERNOON AND AGAIN ON THURSDAY... .AN AREA OF LOW PRESSURE OVER SOUTHWEST KANSAS WILL CONTINUE TO CAUSE STRONG SOUTH WINDS THIS AFTERNOON. WINDS WILL DIMINISH SOMEWHAT OVERNIGHT BEFORE STRENGTHENING ONCE AGAIN THURSDAY BEHIND A COLD FRONT MOVING THROUGH THE SOUTHERN PLAINS. OKZ027>031-036>040-044-045-TXZ083>090-310515- /O.NEW.KOUN.WI.Y.0008.080131T1200Z-080201T0000Z/ /O.CON.KOUN.WI.Y.0007.000000T0000Z-080131T0000Z/ GRADY-MCCLAIN-CLEVELAND-POTTAWATOMIE-SEMINOLE-JACKSON-TILLMAN- COMANCHE-STEPHENS-GARVIN-COTTON-JEFFERSON-HARDEMAN-FOARD- WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- INCLUDING THE CITIES OF...CHICKASHA...PURCELL...NORMAN...MOORE... SHAWNEE...SEMINOLE...ALTUS...FREDERICK...LAWTON...DUNCAN... PAULS VALLEY...WALTERS...WAURIKA...QUANAH...CHILLICOTHE... CROWELL...VERNON...WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR... ARCHER CITY...HOLLIDAY...LAKESIDE CITY...HENRIETTA 303 PM CST WED JAN 30 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST THURSDAY... STRONG SOUTH WINDS GUSTING 35 TO 40 MPH WILL CONTINUE ACROSS THE SOUTHERN PLAINS THIS AFTERNOON BEFORE DECREASING TONIGHT. THE WINDS WILL INCREASE AGAIN ON THURSDAY... BUT FROM A NORTHWESTERLY DIRECTION... AS A COLD FRONT MOVES ACROSS THE REGION. THE NORTHWEST WINDS ON THURSDAY WILL AVERAGE 25 TO 35 MPH... WITH GUSTS OVER 40 MPH POSSIBLE. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES TRAVELING ALONG EAST WEST ROADWAYS. USE EXTRA CAUTION. $$ OKZ032-041>043-046>048-050>052-310515- /O.NEW.KOUN.WI.Y.0008.080131T1200Z-080201T0000Z/ HUGHES-MURRAY-PONTOTOC-COAL-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL- BRYAN- INCLUDING THE CITIES OF...HOLDENVILLE...SULPHUR...ADA... COALGATE...ARDMORE...TISHOMINGO...ATOKA...MARIETTA...MADILL... DURANT 303 PM CST WED JAN 30 2008 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST THURSDAY... STRONG NORTH WINDS WILL SPREAD INTO SOUTH CENTRAL AND SOUTHEAST OKLAHOMA ON THURSDAY BEHIND A STRONG COLD FRONT THAT WILL MOVE THROUGH THE SOUTHERN PLAINS. THE HIGHEST WINDS OF 35 TO 40 MPH ARE EXPECTED MAINLY DURING THE AFTERNOON HOURS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ OKZ004>026-033>035-310000- /O.CON.KOUN.WI.Y.0007.000000T0000Z-080131T0000Z/ HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-HARMON-GREER- KIOWA- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD... PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY... CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA... KINGFISHER...GUTHRIE...STILLWATER...ELK CITY...SAYRE...CORDELL... ANADARKO...YUKON...EL RENO...MUSTANG...OKLAHOMA CITY...CHANDLER... HOLLIS...MANGUM...HOBART 303 PM CST WED JAN 30 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. STRONG SOUTH WINDS OF 25 TO 35 MPH... WITH GUSTS TO AROUND 40 MPH... WILL CONTINUE ACROSS THE SOUTHERN PLAINS THIS AFTERNOON. WIND SPEEDS WILL DIMINISH SOMEWHAT TONIGHT... BEFORE INCREASING ONCE AGAIN ON THURSDAY BEHIND A COLD FRONT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES TRAVELING ALONG EAST WEST ROADWAYS. USE EXTRA CAUTION. $$ CJS
000 WWUS74 KOUN 310025 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 625 PM CST WED JAN 30 2008 ...WIND ADVISORY IN EFFECT THURSDAY... .LOW PRESSURE WILL DEEPEN AND CREATE STRONG WINDS ACROSS THE REGION ON THURSDAY AS A WINTER STORM INFLUENCES PORTIONS OF THE CENTRAL AND SOUTHERN PLAINS. OKZ027>031-036>040-044-045-TXZ083>090-010000- /O.EXP.KOUN.WI.Y.0007.000000T0000Z-080131T0000Z/ /O.CON.KOUN.WI.Y.0008.080131T1200Z-080201T0000Z/ GRADY-MCCLAIN-CLEVELAND-POTTAWATOMIE-SEMINOLE-JACKSON-TILLMAN- COMANCHE-STEPHENS-GARVIN-COTTON-JEFFERSON-HARDEMAN-FOARD- WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- INCLUDING THE CITIES OF...CHICKASHA...PURCELL...NORMAN...MOORE... SHAWNEE...SEMINOLE...ALTUS...FREDERICK...LAWTON...DUNCAN... PAULS VALLEY...WALTERS...WAURIKA...QUANAH...CHILLICOTHE... CROWELL...VERNON...WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR... ARCHER CITY...HOLLIDAY...LAKESIDE CITY...HENRIETTA 625 PM CST WED JAN 30 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST THURSDAY... ...WIND ADVISORY HAS EXPIRED... STRONG NORTHERLY WINDS WILL DEVELOP OVER THE REGION ON THURSDAY WITH SUSTAINED WINDS OF 25 TO 35 MPH ALONG WITH WIND GUSTS IN EXCESS OF 40 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. $$ OKZ004>026-033>035-310130- /O.EXP.KOUN.WI.Y.0007.000000T0000Z-080131T0000Z/ HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-HARMON-GREER- KIOWA- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD... PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY... CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA... KINGFISHER...GUTHRIE...STILLWATER...ELK CITY...SAYRE...CORDELL... ANADARKO...YUKON...EL RENO...MUSTANG...OKLAHOMA CITY...CHANDLER... HOLLIS...MANGUM...HOBART 625 PM CST WED JAN 30 2008 ...WIND ADVISORY HAS EXPIRED... $$ OKZ032-041>043-046>048-050>052-010000- /O.CON.KOUN.WI.Y.0008.080131T1200Z-080201T0000Z/ HUGHES-MURRAY-PONTOTOC-COAL-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL- BRYAN- INCLUDING THE CITIES OF...HOLDENVILLE...SULPHUR...ADA... COALGATE...ARDMORE...TISHOMINGO...ATOKA...MARIETTA...MADILL... DURANT 625 PM CST WED JAN 30 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST THURSDAY... STRONG NORTHERLY WINDS WILL DEVELOP OVER THE REGION ON THURSDAY WITH SUSTAINED WINDS OF 25 TO 35 MPH ALONG WITH WIND GUSTS IN EXCESS OF 40 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. $$ JAMES
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Jan 30, 3:49 AM CST, 21 minutes earlier.
Area forecast discussion, Jan 30, 3:49 AM CST, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
349 AM CST WED JAN 30 2008
.DISCUSSION...
QUICK CHANGING WX PATTERN CONT AS SOUTH WINDS INCREASE THIS MORNING
AS NEXT STORM SYSTEM APPROACHES THE AREA TONIGHT AND THURSDAY. IN
THE MEANTIME ANOTHER WINDY AND DRY DAY EXPECTED ACROSS OK AND N TX.
WILL ISSUE A WIND ADVISORY FOR MUCH OF THE AREA TODAY AS BY LATE
MORNING MUCH OF CENTRAL AND WESTERN SECTIONS WILL BE SUSTAINED NEAR
30 MPH WITH GUSTS TO 40/45 MPH. WITH VERY DRY AIRMASS IN PLACE WILL
LIKELY GO WITH ANOTHER RED FLAG WARNING FOR ENTIRE CWA... HOWEVER
SINCE NOT MEETING ALL CRITERIA WILL DISCUSS SITUATION WITH STATE
FORESTRY LATER THIS MORNING MUCH LIKE YESTERDAY.
WINTER WX... IN THE FORM OF SNOW... EXPECTED TO DEVELOP ACROSS NW OK
LATE TONIGHT AND THEN MOVE EAST AND SE OVER OK DURING THE DAY ON
THURSDAY. WILL GO WITH ISSUING A SPECIAL WX STATEMENT AT THIS
POINT. WITH DRY AIRMASS IN PLACE AND SPEED OF SYSTEM SNOW AMOUNTS
WILL BE LIMITED... AN INCH OR TWO ACROSS NORTHERN HALF OF STATE
POSSIBLE WITH NORTH CENTRAL OK HAVING THE BEST CHANCE TO GET 2 INCH
AMOUNTS. WILL PROBABLY NEED A SNOW/BLOWING SNOW ADVISORY FOR LATE
TONIGHT AND THURSDAY ACROSS PARTS OF THE AREA... HOWEVER WILL LET
DAY SHIFT MAKE THAT DETERMINATION.
ANOTHER VERY WINDY DAY ON THURSDAY WITH STRONG NORTH WINDS AND
COOLER TEMPS. WILL HOLD OFF ON ANY WATCH WRT FIRE WX AS TEMPS WILL
BE DOWN AND RH SHOULD REMAIN ABOVE 30 PERCENT. ANOTHER QUICK
TRANSITION BACK TO SOUTH WINDS ON FRIDAY WITH SOME WARMER TEMPS.
PARTS OF NE COULD BE LIMITED IF ANY SNOW REMAINS. WEAK FRONT MOVES
INTO PARTS OF AREA ON SAT AND STALLS. MOISTURE MAY POOL AHEAD OF
THIS FRONT ACROSS THE EAST AND AS AN UPPER DISTURBANCE MOVES ACROSS
SUNDAY COULD SEE A FEW SHOWERS IN THE EAST. ANOTHER STRONGER STORM
SYSTEM MAY BRING A CHANCE OF RAIN/SNOW TO PARTS OF THE AREA TUESDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 54 32 37 19 / 10 20 60 10
HOBART OK 58 30 39 21 / 0 20 30 0
WICHITA FALLS TX 60 36 43 24 / 10 10 20 0
GAGE OK 58 22 37 15 / 0 60 30 0
PONCA CITY OK 53 28 32 14 / 0 60 80 10
DURANT OK 55 38 41 26 / 10 30 40 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY FROM 11 AM THIS MORNING TO 6 PM CST THIS AFTERNOON
FOR OKZ004>025-027>029-033>040-044-045.
TX...WIND ADVISORY FROM 11 AM THIS MORNING TO 6 PM CST THIS AFTERNOON
FOR TXZ083>090.
&&
02/30Hazardous weather outlook, Jan 29, 11:09 AM CST, 17 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1109 AM CST TUE JAN 29 2008
OKZ004>048-050>052-TXZ083>090-301300-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1109 AM CST TUE JAN 29 2008
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED THROUGH TONIGHT.
DISCUSSION...
THE DRY AIR MOVING INTO THE REGION BEHIND THE COLD FRONT THAT MOVED
ACROSS THE AREA THIS MORNING WILL PREVENT THUNDERSTORM DEVELOPMENT
THROUGH TONIGHT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST WEDNESDAY JAN 30.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...0 PERCENT.
OTHER HAZARDOUS WEATHER...
STRONG GUSTY NORTHWEST WINDS WILL CONTINUE ACROSS OKLAHOMA AND
WESTERN NORTH TEXAS THIS AFTERNOON. SOME WIND GUSTS OVER 50 MPH WILL
OCCUR THROUGH THE EARLY AFTERNOON HOURS. THE STRONG WINDS WILL ALSO
COMBINE WITH LOW HUMIDITY VALUES TO CREATE DANGEROUS WILDFIRE
CONDITIONS. A WIND ADVISORY IS IN EFFECT FOR ALL OF OKLAHOMA AND
WESTERN NORTH TEXAS TODAY. A RED FLAG WARNING IS ALSO IN EFFECT FOR
OKLAHOMA AND WESTERN NORTH TEXAS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED WEDNESDAY THROUGH MONDAY.
OTHER HAZARDOUS WEATHER...
STRONG SOUTH WINDS WILL DEVELOP WEDNESDAY AS AN AREA OF LOW PRESSURE
DEVELOPS OVER EASTERN COLORADO. THE STRONG WINDS AND LOW HUMIDITY
VALUES WILL MAKE WILDFIRE CONTAINMENT VERY DIFFICULT. A FIRE WEATHER
WATCH IS IN EFFECT FOR WESTERN AND CENTRAL OKLAHOMA AND WESTERN
NORTH TEXAS WEDNESDAY AFTERNOON.
A STORM SYSTEM WILL BRING ANOTHER COLD FRONT TO THE REGION THURSDAY.
SNOW WILL BE LIKELY WITH THIS SYSTEM ACROSS PARTS OF NORTHERN AND
CENTRAL OKLAHOMA. SNOW ACCUMULATIONS OF ONE TO THREE INCHES WILL BE
POSSIBLE NEAR AND NORTH OF THE INTERSTATE 40 CORRIDOR... WITH THE
HIGHEST ACCUMULATIONS EXPECTED IN NORTH CENTRAL OKLAHOMA.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
WEDNESDAY.
MAXWELLIn the hours before
Special weather statement, Jan 30, 4:00 AM CST, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 400 AM CST WED JAN 30 2008 OKZ004>048-050>052-TXZ083>090-302200- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 400 AM CST WED JAN 30 2008 ...MORE WINTER PRECIPITATION POSSIBLE LATE TONIGHT AND THURSDAY... STRONG SOUTHERLY WINDS AND WARMER TEMPERATURES ARE EXPECTED ACROSS OKLAHOMA AND NORTH TEXAS TODAY...BUT ANOTHER STRONG STORM SYSTEM WILL BRING A RETURN OF COLD TEMPERATURES TO THE AREA TONIGHT AND THURSDAY...WITH THE POSSIBILITY OF SNOW ACROSS PARTS OF OKLAHOMA. AS AN UPPER LEVEL STORM SYSTEM APPROACHES THE AREA FROM THE CENTRAL ROCKIES...LIGHT SNOW IS EXPECTED TO DEVELOP OVER NORTHWEST OKLAHOMA LATE TONIGHT. THE SNOW IS THEN EXPECTED TO SPREAD EASTWARD INTO PARTS OF CENTRAL AND NORTHERN OKLAHOMA THURSDAY AS THE UPPER LEVEL STORM SYSTEM MOVES RAPIDLY EASTWARD. SNOW ACCUMULATIONS OF 1 TO 3 INCHES WILL BE POSSIBLE BY LATE THURSDAY AFTERNOON IN NORTHERN AND CENTRAL OKLAHOMA...MAINLY IN AREAS TO THE NORTH OF INTERSTATE 40. IN ADDITION...STRONG NORTHERLY WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS WILL ACCOMPANY THE SNOW RESULTING IN AREAS OF BLOWING AND DRIFTING SNOW AND RESTRICTED VISIBILITY. PEOPLE TRAVELING LATE TONIGHT AND THURSDAY...ESPECIALLY ACROSS THE NORTHERN HALF OF OKLAHOMA...SHOULD BE PREPARED FOR THE POSSIBILITY OF WINTER DRIVING CONDITIONS AND MONITOR THE LATEST FORECASTS FOR UPDATES ON THIS DEVELOPING WEATHER SYSTEM. 02/30
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 30, 4:43 AM CST | Red Flag Warning | OUN | Archer, Baylor, Clay, Foard, Hardeman, Knox and 2 more | 13 hr |
| Jan 30, 2:26 PM CST | Snow and Blowing Snow Advisory | OUN | Foard, Hardeman, Wilbarger | 25 hr |
| Jan 30, 3:03 PM CST | Wind Advisory | OUN | Archer, Baylor, Clay, Foard, Hardeman, Knox and 2 more | 25 hr |
Nearby
Wind Advisories in Oklahoma, 2008Wind Advisories in Texas, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.